Psycho-Babble Medication Thread 48681

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

I give up

Posted by Lexie on November 11, 2000, at 18:10:52

Up then Down, I'm so tired.

 

Re: I give up

Posted by coral on November 11, 2000, at 20:59:24

In reply to I give up, posted by Lexie on November 11, 2000, at 18:10:52

Dear Lexie,

OH, my.... yes.... I know. Don't give up. The ONLY good thing about hitting the down is that you know, by experience, the up is possible. It's so frustrating.... how can I spend a productive, effective day only to be veiled in the blackness tonight?
Coral

 

Re: I give up

Posted by Hannah on November 12, 2000, at 17:42:42

In reply to I give up, posted by Lexie on November 11, 2000, at 18:10:52

> Up then Down, I'm so tired.

Hi Lexie
I know what you mean. I feel like I can never make plans because I never know in advance how I will be feeling. I miss being able to depend on myself. And it really does make you tired in every possible sense of the word. I think the one thing most people don't understand about depression is that it is physically draining. I hope you're feeling a little more up by now.

It was nice to chat with you yesterday. I must have seemed a little rude. After I left I realized I spent most of my time talking about myself. Chatting is a new experience for me. Even with only a few people I can never tell for sure who is talking to who(m?). And I hesitate to ask questions because I don't want to seem nosy. But I enjoyed getting to know you a little bit. I thought it made the "posters" seem more like real people, didn't you?

Is there anything in particular you think is making it more difficult right now? The time of year, the holidays, the weather, and family on the way are all adding to my stress level.

I hope I give up is the way you feel and not an actual plan. Are you thinking about changing meds? I notice you posted on the regular board instead of the PsychoSocial?

All I really have to say is Don't Give Up!! Life has a way of surprising us sometimes and a real change for the better really is possible if hang on long enough.

Hannah

 

Re: I give up

Posted by Lexie on November 12, 2000, at 18:47:13

In reply to Re: I give up, posted by Hannah on November 12, 2000, at 17:42:42

> > Up then Down, I'm so tired.
>
Hi Hannah
I was having a good day yesterday and then last night felt so dreadful. I don't know how many more times I can pick myself up from this dark place. I honestly don't know where I will be in 5 years. I think one day I am going to drop so low that I am not going to remember that there is hope at the other side. I am on Lamictal it is a 5 week "starter pack" week 4, I need to hang in there the dose is increased on Tuesday. I really appreciate you and coral responding. Your support makes it easier just to get out of bed. Hopefully the increased dose will help. It is really hard to go on. Looking in my 5 year olds eye's is the only thing that keeps me going. Thanks again. Lexie

 

Re: I give up

Posted by Hannah on November 13, 2000, at 9:06:10

In reply to Re: I give up, posted by Lexie on November 12, 2000, at 18:47:13

Hi Lexie Just a quick note to let you know I'm thinking about you. Just try to get through one day at a time or one hour at a time or what ever it takes. I've never taken Lamictal so I don't know anything about it but it seems like it should kick in pretty soon if its going too. Are you seeing a therapist too? Don't be shy about letting your doc know if the medicine isn't working and insist on something new being added or changed. Hope you have a good day with your little boy!

Hannah


> > > Up then Down, I'm so tired.
> >
> Hi Hannah
> I was having a good day yesterday and then last night felt so dreadful. I don't know how many more times I can pick myself up from this dark place. I honestly don't know where I will be in 5 years. I think one day I am going to drop so low that I am not going to remember that there is hope at the other side. I am on Lamictal it is a 5 week "starter pack" week 4, I need to hang in there the dose is increased on Tuesday. I really appreciate you and coral responding. Your support makes it easier just to get out of bed. Hopefully the increased dose will help. It is really hard to go on. Looking in my 5 year olds eye's is the only thing that keeps me going. Thanks again. Lexie

 

Re: I give up

Posted by Noa on November 13, 2000, at 17:11:57

In reply to Re: I give up, posted by Hannah on November 13, 2000, at 9:06:10

Hi, Lexie.

I guess with Lamictal, you have to increase the dose slowly to watch for allergic rash, so hang in there while you are getting up to therapeutic dose.

I myself had a low day. I am overwhelmed with everything, and a bit depressed. Maybe it is seasonal. Last year at this time, my depression took a turn for the worst it has ever been, and it was a LOOOOOONNNNNNNGGGGGG winter for me, until about April, when the thyroid stuff got sorted out.

I am thinking about getting a light box to see if it helps.

Keep looking into your son's eyes. And, I second Hannah's question about therapy and support.

 

Re: I give up

Posted by Lexie on November 13, 2000, at 17:18:34

In reply to Re: I give up, posted by Hannah on November 13, 2000, at 9:06:10

> Hi Lexie Just a quick note to let you know I'm thinking about you. >

Hi Hannah
So good to hear from you today. Yes, I see a therapist. The worst part about feeling so bad this week is that we are just now starting to talk about some very painful things. He told me last visit we have just been putting "bandaides" on things and it was time to be honest about what was bothering me. He told me he couldn't help me unless I was "honest' with him, hum, well that makes sense. Even though things are tough right now I will take his advise and open up. I increase the medication tomarrow. I go to a luncheon at my Son's preschool on Wednesday and because I am bringing the Pie my son say's that makes ME "The BEST Mommy EVER" Now there is a reason to Live! Keep in touch. Lexie

 

Re: I give up Lexie

Posted by Noa on November 13, 2000, at 18:03:49

In reply to Re: I give up, posted by Lexie on November 13, 2000, at 17:18:34

While it is true that getting to what is bothering you can help, I encourage you to talk to the therapist about how it feels to even think about opening up more. Discuss how you can feel in control, and not overwhelmed with what might be stirred up. This is an important issue for me and if I felt pressured to open up too fast, I would fall apart. My tx helps me keep the brakes on when needed.

 

Re: I give up

Posted by Lexie on November 14, 2000, at 17:23:13

In reply to Re: I give up Lexie, posted by Noa on November 13, 2000, at 18:03:49

> While it is true that getting to what is bothering you can help, I encourage you to talk to the therapist about how it feels to even think about opening up more. Discuss how you can feel in control, and not overwhelmed with what might be stirred up. This is an important issue for me and if I felt pressured to open up too fast, I would fall apart. My tx helps me keep the brakes on when needed.

Hi Noa

I agree with the light box. I know I told everyone that attended the chat that I live in Florida, with all the talk about privacy, maybe I shouldn't have. Oh well, It's a big state. I wouldn't trade living here for anywhere. Even though I have "Dark Days" I live in beautiful Sunshine. I wish I could bottle it and send you some for your long winters. I will be thinking of you, thank you for thinking of me. I appreciate the advise of taking it slow with my therapist. He told me at my last visit to be sure to tell him if we go to fast. My biggest problem is just avoiding the subject all together. I always wait until there are 3 minutes left and say OK we can talk about that next time, well looks like it's next time. Thanks for being there, Lexie


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.